Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking antihistamines, have occasional periods of shakiness, BP drop, rapid heart beats with sweating, confusion. Medical attention required?

Hello, I have been taking quite a few first generation antihistamines very frequently over the past few days, so over about 4-5 days i have taken 200-300mg of benadryl , 80mg of hydroxyzine , and 8mg of chlorpheniramine. I weigh 95lbs and am 5 5 , and a male. I have had occasional periods of shakiness, and have been shaky in general. I also have been experienced times where my blood pressure drops, and times where my heart beat speeds up. These symptoms were the worst 4 days ago and have been getting somewhat better. But I am wondering if I should wait out the current symptoms (high heart rate , feeling a tiny bit of low blood pressure, im not sweating, a small bit of confusion [not enough to make me even close to being non-lucid], bad dry mouth, and quite dilated pupils). Are these serious enough for me to need medical attention? If i try to sleep I feel that I could. Thanks
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
First generation antihistaminics cause few cardiovascular disturbances(not in everyone) like change in heart rate etc which might be sometimes serious.I suggest you to switch to second generation antihistaminics which are devoid of these side effects under medical supervision.Hope this helps.Take care.
Answered: Fri, 11 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor